MAUDE Adverse Event Report: ALPHATEC SPINE INC INSIGNIA ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE INC INSIGNIA ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 136-0242
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Revision surgery was conducted on (b)(6) 2021 to remove and replace an insignia 2 level plate.Post-op images taken 6 weeks after initial surgery revealed a screw blocking mechanism disassembled from the plate.The insignia 2 level plate was implanted on (b)(6) 2020.
 
Additional Manufacturer Narrative
Additional information: a2.(b)(6) 1957 (date of birth).A3.Male.H7: recall.H9.2027467-4/16/2021-r.Device evaluation: h6: medical device problem: 2907; 1069.Component code: 907.Investigation findings: 3211.Investigation conclusion: 4301.H10: the returned implant was evaluated by engineering.Results of the investigation were provided to compliance on (b)(6) 2021.Visual inspection showed wear consistent with parts that have been implanted and removed.The plate was returned with two intact blocking mechanisms with one missing that was not returned.There is damage on the top of plate consistent with that caused by a bur.Similar damage is also seen on two of the screw heads.This was most likely caused during the removal of the plate from the patient.The torques were measured for the remaining two blockers and pictures were taken of the components.Measure torque with torqtrn-003.Distal lock: 1.16 in-oz.Distal unlock: 1.11 in-oz.Medial lock: 11.50 in-oz.Medial unlock: 13.09 in-oz.The distal blocker was removed to check for abnormal wear or damage.During the removal process of the distal blocker the tab on part of the swage fractured.Wear was seen on the underside of the distal blocker wings most likely caused by rubbing on the head of the screws.The root cause is likely a result of the design feature limitations of strength/function.

Brand Name
INSIGNIA ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
richard younger
1950 camino vida roble
carlsbad, CA 92008
7604319286
MDR Report Key11682725
Report Number2027467-2021-00015
Device Sequence Number14235124
Product Code KWQ
UDI-Device Identifier00190376268415
UDI-Public(01)00190376268415(10)8663402
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K200995
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number136-0242
Device Catalogue Number136-0242
Device Lot Number8663402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date12/22/2021
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown